Oregon, 2005

High Wind in Oregon, October 25, 2005

October 25, 2005 · NWS MFR · 2 events in 1 county or zone

A High Wind Warning was issued for Oregon zones ORZ021/022 at 25/0834 PDT and expired at 25/1809 PDT. The above observations at Cape Blanco would have verified the warning if coastal headland observations were still used for verification.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFR wrote it up.

A High Wind Warning was issued for Oregon zones ORZ021/022 at 25/0834 PDT and expired at 25/1809 PDT. The above observations at Cape Blanco would have verified the warning if coastal headland observations were still used for verification. No other verifying observations were recorded.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before the first event at Oct 25, 7:54 AM PST, 1 hour 16 minutes earlier.

Area forecast discussion, Oct 25, 7:54 AM PST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
854 AM PDT TUE OCT 25 2005

.DISCUSSION...A COLD FRONT AND SURFACE LOW PRESSURE IS LOCATED
JUST OFFSHORE OF THE OREGON AND WASHINGTON COAST. THIS SYSTEM
WILL MOVE INTO THE COAST LATER THIS AFTERNOON AND EVENING AND
THEN SPREAD INLAND TONIGHT INTO TOMORROW. AS THE FRONT APPROACHES
THE COASTAL ZONES TODAY EXPECT HIGH WINDS ALONG THE SOUTHERN OREGON
COAST. A HIGH WIND WARNING HAS BEEN ISSUED FOR THESE AREAS FOR
GUSTY WINDS TODAY THRU 6PM. EXPECT CHANCES FOR RAINFALL AREAWIDE WITH
THE FRONTAL PASSAGE. THEN BEHIND THE FRONT...WEDNESDAY WE WILL SEE
COOLER TEMPERATURES AREAWIDE.

UPDATED FORECAST FOR HIGH WINDS ALONG THE COAST.

 .PREVIOUS DISCUSSION...LOW CLOUDS CONTINUE TO BLANKET THE COAST AND
THE UMPQUA VALLEY THIS MORNING. OTHERWISE SKIES ARE CLEAR ACROSS
MOST OF OUR FORECAST AREA. ATTENTION TURNS TO THE NEXT COLD FRONT
THAT IS MOVING INTO 130W THIS MORNING. WITH JETSTREAM RUNNING ALMOST
PARALLEL TO THE FRONT..AM NOT EXPECTING THIS FRONT TO APPROACH THE
COAST UNTIL LATE TODAY WITH GUSTY WINDS AT THE COAST AND IN THE
SHASTA VALLEY. WITH EXTENDED SOUTHERLY FLOW MOST OF SOUTHERN OREGON
WILL BE VERY WARM TODAY. SKIES WILL REMAIN MOSTLY CLEAR THROUGH
TODAY WITH ABRUPTLY INCREASING CLOUDS THIS AFTERNOON. THE FRONT IS
EXPECTED TO BRING RAIN TO SOUTHWEST OREGON TONIGHT. THE UPPER LEVEL
TROUGH REMAINS OVER THE EASTERN PACIFIC WITH ANOTHER FRONT MOVING
INLAND THURSDAY NIGHT. AIR MASS CONTINUES TO BE UNSTABLE AT LEAST
THROUGH THE WEEKEND WITH A SERIES OF SHOWERS MOVING ACROSS. H5
HEIGHTS BUILD EARLY NEXT WEEK.

.AVIATION...ISOLATED MVFR ALONG THE OREGON AND NORTHERN CALIFORNIA
COAST THIS MORNING IN PATCHY FOG...WITH CONDITIONS IMPROVING BY 17Z.
THEN EXPECT AREAS OF MVFR AND IFR TO MOVE INTO THE COAST THIS
AFTERNOON AS AN APPROACHING COLD FRONT BRINGS RAINFALL. AFTER 00Z THE
RAINFALL IS EXPECT TO SPREAD INLAND WITH AREAS OF MVFR...MAINLY ALONG
THE WEST SIDE. STRONG SOUTH WINDS ARE EXPECTED THIS AFTERNOON THROUGH
6PM ALONG THE COAST.

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING FLORENCE TO THE CA BORDER.
CA...GALE WARNING OR BORDER TO PT ST GEORGE.

&&

CC

ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Oct 25, 5:37 AM PST, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
637 AM PDT TUE OCT 25 2005

PZZ350-353-356-370-373-376-261330-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
637 AM PDT TUE OCT 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

GALE WARNING IS IN EFFECT THROUGH THIS AFTERNOON. SEE PDXCWFMFR FOR
FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

GERIG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 high wind. Local standard time, as filed.

High Wind, South Central Oregon Coast

When
October 25, 9:10 AM PST to 3:55 PM PST
Where
South Central Oregon Coast forecast zone
Measured
40 kt (46 mph) measured sustained
Reported by
OFFICIAL NWS OBS.
Coordinates
42.979, -123.829 (the zone’s center; the record gives no point)

Cape Blanco recorded sustained winds of 40 mph or greater continuously in observations taken every 15 minutes (except for two observations) from 25/0910 to 25/1555 PDT.

High Wind, South Central Oregon Coast

When
October 25, 1:55 PM PST
Where
South Central Oregon Coast forecast zone
Measured
68 kt (78 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
42.979, -123.829 (the zone’s center; the record gives no point)

Recorded at Cape Blanco.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, October 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5478445, 5478446.